# SDR 2004FA0000622

- Difficulty date: July 7, 2002
- Submitted: August 6, 2004
- Operation: General aviation
- Aircraft: N8700P
- Make and model: Piper PA-24-260
- Aircraft serial: 244146
- Engine: Lyc TIO540*
- System (JASC): 1430 · Fasteners
- Part: Bolt
- Part number: AN175C33A
- Condition: Corroded
- Location: Stabilator
- Part time: 3,842 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING ANNUAL INSPECTION THE STABILATOR WAS REMOVED FOR FURTHER INSPECTION.  THIS IS DUE TO PREVIOUS PROBLEMS ON OTHER PA24 AND PA30/39 AIRCRAFT WITH STABILATOR TORQUE TUBE AND ATTACHMENT BOLTS WITH EXCESSIVE CORROSION.  BOTH BOLTS AN175C33A THAT ATTACHES THE STABILATOR HORN ASSY TO THE TORQUE TUBE WERE SEVERELY CORRODED.  ALSO CORRODED WERE THE FOLLOWING BOLTS:  AN24-46A (400-932), AN174-22A (402-321) AND THE TORQUE TUBE.  TT 3842.
